Hamiltonian structures for compact homogeneous universes

Masayuki Tanimoto, Tatsuhiko Koike, Akio Hosoya

Research output: Contribution to journalArticlepeer-review

14 Citations (Scopus)


Hamiltonian structures for spatially compact locally homogeneous vacuum universes are investigated, provided that the set of dynamical variables contains the Teichmüller parameters, parameterizing the purely global geometry. One of the key ingredients of our arguments is a suitable mathematical expression for quotient manifolds, where the universal cover metric carries all the degrees of freedom of geometrical variations, i.e., the covering group is fixed. We discuss general problems concerned with the use of this expression in the context of general relativity, and demonstrate the reduction of the Hamiltonians for some examples. For our models, all the dynamical degrees of freedom in Hamiltonian view are unambiguously interpretable as geometrical deformations, in contrast to the conventional open models.

Original languageEnglish
Pages (from-to)6560-6577
Number of pages18
JournalJournal of Mathematical Physics
Issue number12
Publication statusPublished - 1997 Dec

ASJC Scopus subject areas

  • Statistical and Nonlinear Physics
  • Mathematical Physics


Dive into the research topics of 'Hamiltonian structures for compact homogeneous universes'. Together they form a unique fingerprint.

Cite this